MAUDE Adverse Event Report: ZIMMER BIOMET, INC. E1 VNGD AS TIB BRG 12X83; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. E1 VNGD AS TIB BRG 12X83; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-01750 and 0001825034-2022-01751.Associated products: vanguard cr ilok fem-rt 70 catalog#: 183012 lot#: j6573228.Biomet cc i-beam tray 83mm catalog#: 141226 lot#: j6632322.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via study that patient underwent a manipulation under anesthesia approximately two-and-a-half months post-implantation due to pain and limited range of motion.The patient has now completed the study with no further complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It was reported a patient had a total knee arthroplasty.Subsequently, three months later, underwent a manipulation under anesthesia due to limited range of motion and stiffness.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint, with or without anesthesia.With anesthesia is (mua).Per clinical orthropaedics and related research (how to treat the stiff total knee arthroplasty? a systematic review), mua is used to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that patient underwent an initial right knee arthroplasty.The patient was doing well until sustaining a fall, approximately 5 weeks post-op, due to an unknown cause.Subsequently, after the fall, the patient¿s range of motion began to decline and experienced pain and stiffness, requiring a manipulation under anesthesia two-and-a-half months post implantation.The patient regained full range of motion and since has completed the study with no further complications.

Brand Name
E1 VNGD AS TIB BRG 12X83
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15156596
Report Number0001825034-2022-01751
Device Sequence Number17459920
Product Code JWH
UDI-Device Identifier00880304465800
UDI-Public(01)00880304465800(17)240928(10)861720
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2024
Device Model NumberN/A
Device Catalogue NumberEP-189122
Device Lot Number861720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Supplement Date Received by Manufacturer08/18/2022
09/15/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date09/13/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight142 KG
Patient RaceWhite